Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Raleigh, NC

July 18, 2015Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2015, 7:11 PM EDT for Granville County, Person County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 7:11 PM EDT (23:11 UTC)
Expired
Jul 18, 2015, 8:00 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:16 PM EDTTSTM WND DMG2 Ene Bethel Hill, NCTREE DOWN ACROSS HIGH PLAINS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS52 KRAH 182311
SVRRAH
NCC077-145-190000-
/O.NEW.KRAH.SV.W.0182.150718T2311Z-150719T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 711 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF VIRGILINA...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OXFORD...ROXBORO...CONCORD...STOVALL...OAK HILL...SURL...BETHEL
  HILL...BUSHY FORK...HYCO LAKE AND HYCO MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3654 7851 3620 7851 3622 7880 3624 7880
      3625 7914 3654 7913
TIME...MOT...LOC 2311Z 267DEG 27KT 3643 7879 

$$
4 follow-up statements
723 
WWUS52 KRAH 182328
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT SAT JUL 18 2015

NCC077-145-190000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
PERSON NC-GRANVILLE NC-
728 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN PERSON AND GRANVILLE COUNTIES...

AT 728 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
OXFORD...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...STOVALL...MAYO RESERVOIR...BEREA...OAK HILL...
SURL...BETHEL HILL...MORIAH AND JOHN H KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3654 7851 3620 7851 3622 7880 3624 7880
      3625 7902 3654 7895
TIME...MOT...LOC 2328Z 267DEG 27KT 3644 7863 

$$
492 
WWUS52 KRAH 182347
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SAT JUL 18 2015

NCC145-182356-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
PERSON NC-
747 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
      3654 7851
TIME...MOT...LOC 2346Z 267DEG 27KT 3645 7846 

$$

NCC077-190000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
GRANVILLE NC-
747 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GRANVILLE COUNTY...

AT 746 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS 
LOCATED 8 MILES NORTH OF HENDERSON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL...BEREA...OAK HILL AND JOHN H KERR RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
      3654 7851
TIME...MOT...LOC 2346Z 267DEG 27KT 3645 7846 

$$
678 
WWUS52 KRAH 182348
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT SAT JUL 18 2015

NCC077-190000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
GRANVILLE NC-
748 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GRANVILLE COUNTY...

AT 748 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR OXFORD...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL...BEREA...OAK HILL AND JOHN H KERR RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
      3654 7851
TIME...MOT...LOC 2348Z 270DEG 16KT 3641 7860 

$$
801 
WWUS52 KRAH 182357
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT SAT JUL 18 2015

NCC077-190006-
/O.EXP.KRAH.SV.W.0182.000000T0000Z-150719T0000Z/
GRANVILLE NC-
757 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE COUNTY WILL EXPIRE
AT 800 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HEAVY RAIN AND FREQUENT LIGHTNING IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3620 7851 3622 7880 3636 7880 3654 7879
      3654 7851
TIME...MOT...LOC 2346Z 267DEG 27KT 3641 7860 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:49 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 18, 3:49 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT SAT JUL 18 2015

.SYNOPSIS...A SURFACE TROUGH WILL DEVELOP OVER THE AREA TODAY AND
REMAIN ACROSS THE REGION INTO NEXT WEEK. AN UPPER LEVEL DISTURBANCE
WILL TRACK SOUTHEASTWARD FROM FROM THE OHIO VALLEY THIS MORNING AND
ACROSS CENTRAL NC THIS AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM SATURDAY...

A SHORTWAVE IS SPURRING A LINE OF THUNDERSTORMS MOVING THROUGH
CENTRAL AND EASTERN PORTIONS OF THE CWA AT THIS HOUR. THE NORTHERN
HALF OF THE LINE HAS BEEN STRONG ENOUGH TO PRODUCE DAMAGING WINDS IN
THE NORTHEASTERN COUNTIES. THIS LINE WILL CONTINUE EASTWARD AND EXIT
THE CWA BY MID-EVENING. ON EITHER SIDE OF THE LINE TEMPERATURES HAVE
GOTTEN INTO THE MID 90S BUT DEWPOINTS HAVE REALLY COME DOWN IN THE
NORTHWEST BEHIND THE LINE. THEREFORE HEAT INDICES OF 100-104 HAVE
ARE ONLY STILL PREVALENT IN THE SOUTHEASTERN COUNTIES. LATE THIS
EVENING...HIGH RESOLUTION MODELS STILL SHOW A CHANCE FOR SOME
SHOWERS IN THE TRIAD BEFORE QUICKLY DISSIPATING BUT OTHERWISE SHOULD
BE A DRY NIGHT ONCE THE SHORTWAVE MOVES OFF TO THE EAST. LOW
TEMPERATURES TONIGHT IN THE LOW 70S. WITH A LOT OF LINGERING
MOISTURE FROM THE AFTERNOON CONVECTION...EXPECT SOME MVFR FOG TO
FORM OVERNIGHT...ESPECIALLY IN THE SOUTH AND EAST WHERE DEWPOINTS
ARE EXPECTED TO REMAIN SLIGHTLY HIGHER.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 345 PM SATURDAY...

WITH NO NOTABLE SHORTWAVES IN THE UPPER LEVEL NORTHWESTERLY
FLOW...IT SHOULD BE A QUIETER DAY CONVECTIVELY AS MODELS ONLY HINT
AT SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY ASSOCIATED WITH THE
SEA BREEZE FRONT AND PIEDMONT TROUGH. OTHERWISE THE FORECAST PROBLEM
OF THE DAY WILL BE HEAT INDICES AS TEMPERATURES ARE EXPECTED TO
CLIMB INTO THE UPPER 90S ACROSS THE AREA WITH DEWPOINTS IN THE 70S.
THIS WILL LEAD TO POTENTIAL HEAT INDICES OF CLOSE TO THE 105 DEGREE
CRITERIA NEEDED FOR A HEAT ADVISORY. THAT BEING SAID...THERE IS ALSO
A CHANCE THAT AFTERNOON DEWPOINTS WILL MIX OUT INTO THE UPPER 60S.
IF THIS HAPPENS...HEAT INDICES WILL REMAIN BELOW CRITERIA. WILL HOLD
OFF ON A HEAT ADVISORY FOR NOW BUT IF ONE WERE TO BE PUT OUT LATER
ON IT WOULD BE FOR MAINLY SOUTHEASTERN COUNTIES. LOWS ON SUNDAY
NIGHT IN THE MIDDLE 70S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...

MON: HOT WITH LOWER-THAN-USUAL (FOR SUMMERTIME) STORM CHANCES. WE
REMAIN BENEATH NORTHWESTERLY STEERING FLOW... ON THE NE SIDE OF THE
SPRAWLING RIDGE FROM NW MEXICO ACROSS TX AND THE LOWER MISS
VALLEY... BUT THIS FLOW IS VERY LIGHT OVER NC WITH THE STRONGER MID
LEVEL WINDS AND DIFFLUENCE WELL TO OUR NW. A PROMINENT PERTURBATION
CROSSING KS/NRN/MO/IL/OH VALLEY INTO MON EVENING MAY HELP BUILD
SHORTWAVE RIDGING DOWNSTREAM OVER NC MUCH OF THE DAY... AND
ACCORDINGLY THE MODELS ARE FORECASTING LITTLE POTENTIAL BUOYANCY
WITH NC MUCAPE VALUES GENERALLY BELOW 1000 J/KG EVEN AT PEAK
HEATING... ALONG WITH SUB-20 KT DEEP LAYER SHEAR... AND A WARM 500-
300 MB LAYER. A WEAK SURFACE TROUGH WILL HOLD OVER THE COASTAL
PLAIN... AND THIS AREA WITH ITS HIGHER SURFACE DEWPOINTS MAY SEE A
BIT BETTER CHANCE FOR AFTERNOON CONVECTION... BUT STILL MEAGER GIVEN
THE LACK OF STRONG DYNAMIC OR THERMODYNAMIC SUPPORT. ANYTHING THAT
CAN GET GOING MAY GENERATE ENHANCED DOWNDRAFTS GIVEN THE INVERTED-V
FORECAST SOUNDING APPEARANCE AND DCAPE NEARING 1000 J/KG. WILL KEEP
POPS LOW AT 15-30% AT MOST... HIGHEST EAST OF I-95. OUR LOW LEVEL
THICKNESSES SHOULD BE WELL ABOVE NORMAL (BY 15-20 M)... WITH THE MID
LEVEL ANTICYCLONE CENTERED IN THE CLIMATOLOGICALLY IDEAL LOCATION
FOR ATYPICALLY HOT TEMPS IN NC. FOLLOWING THIS AND WITH THE WARMING
TREND OF GUIDANCE... EXPECT HIGHS OF 95-100... A FEW DEGREES SHY OF
THE DAILY RECORD HIGHS. HEAT INDICES COULD REACH 103-104 DEGREES
MAINLY IN THE SOUTHEAST... ALTHOUGH IF DEWPOINTS DON'T SLIP INTO THE
UPPER 60S WITH MIXING... READINGS COULD HIT 105 BRIEFLY. WE MAY SEE
ISOLATED DYING SHOWERS SPILLING OVER FROM THE HIGHER TERRAIN MON
NIGHT. WARM LOWS OF 71-76.

TUE: CONTINUE HOT WITH BETTER STORM CHANCES THAN MON. STILL
ANTICIPATE ABOVE NORMAL TEMPS BUT WILL PROBABLY BE MUTED FROM
MONDAY'S READINGS BY UPSTREAM CONVECTIVE DEBRIS CLOUDS MOVING
OVERHEAD... TRIMMING HEATING A BIT... SO EXPECT TUE HIGHS TO BE A
DEGREE OR TWO LOWER THAN MONDAY'S... DESPITE THICKNESSES COMPARABLE
TO THOSE EXPECTED MONDAY. HEAT INDICES SHOULD ONCE AGAIN APPROACH
103-104 DEGREES IN THE SOUTHEAST. PROJECTED MUCAPE TUE IS STILL
UNIMPRESSIVE... JUST 750-1500 J/KG... WITH MEAGER DEEP LAYER SHEAR
OF AROUND 20 KTS. BUT DYNAMIC FORCING WILL BE ON THE UPSWING AS THE
MID LEVEL LOW OVER QUEBEC DIGS ACROSS THE GREAT LAKES AND
NORTHEAST... PROVIDING SLIGHT DPVA AND HEIGHT FALLS ESPECIALLY LATE
TUE THROUGH TUE NIGHT... IN CONJUNCTION WITH THE SURFACE COLD FRONT
PUSHING IN FROM THE NW. WILL TOP OUT POPS AT 30-40%... ALTHOUGH THIS
MAY RISE IN LATER FORECASTS IF TIMING CAN BE PINNED DOWN.

WED-SAT: MOST OF THE AREA (EXCEPT FOR SE SECTIONS) WILL BE IN A
RELATIVE LULL CONVECTION-WISE AS THE SURFACE FRONT IS EXPECTED TO
SETTLE OVER SRN/ERN NC WITH HIGH PRESSURE STARTING TO BUILD IN FROM
THE NW. WILL KEEP GOOD CHANCE POPS ACROSS THE SOUTH AND EAST WED
WHERE PW VALUES WILL BE NEAR TO ABOVE NORMAL... HOWEVER DRIER AIR
ELSEWHERE SHOULD LIMIT STORM COVERAGE OVER THE NORTH AND WEST WED.
CONVECTION CHANCES LOOK TO RISE THU AND PEAK FRI... AS STRONG
SHORTWAVE ENERGY MOVES ESE INTO THE MIDATLANTIC REGION... INTO THE
MEAN TROUGH BASE... WITH A NORTHWARD SURGE OF THE SURFACE FRONTAL
ZONE. THE INITIALLY LOWER PW VALUES CLIMB BACK UP CLOSE TO 2.0
INCHES ESPECIALLY IN THE SOUTH HALF FRI... AND THIS IS WHERE THE
GREATEST COVERAGE SHOULD BE. THE MID LEVEL TROUGH AXIS AND SURFACE
FRONT SHOULD THEN SETTLE SOUTHEAST OF THE NC... USHERING IN A
SLIGHTLY DRIER AIR MASS TO START THE WEEKEND. THICKNESSES SUGGEST
CONTINUED ABOVE NORMAL TEMPS WED... A COUPLE OF DEGREES COOLER BUT
STILL SLIGHTLY ABOVE NORMAL THU... THEN NEAR NORMAL FRI/SAT. -GIH

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 200 PM SATURDAY...

24 HOUR TAF PERIOD: A LINE OF CONVECTION IS MOVING OVER KRDU AT THIS
TIME AND WILL BE APPROACHING KRWI IN THE NEXT FEW HOURS IF IT HOLDS
TOGETHER. TO THE SOUTH...MORE SCATTERED THUNDERSTORMS WILL APPROACH
THE VICINITY OF KFAY BY 20Z OR SO. WIND GUSTS OF 40-50 KTS ARE
POSSIBLE WITH THESE STORMS BUT THE MAJORITY OF CONVECTION WILL SEE
WIND GUSTS REMAIN UNDER 30 KTS. BEHIND THE LINE...WINDS ARE EXPECTED
TO BRIEFLY GO NORTHWESTERLY BEFORE RETURNING TO A GENERAL
SOUTHEASTERLY FLOW. OVERNIGHT...SOME VFR VISIBILITIES ARE POSSIBLE
AROUND DAYBREAK. WITH NO DISCERNIBLE SHORT WAVE IN THE
AREA...CONVECTIVE COVERAGE SUNDAY AFTERNOON SHOULD BE LESS THAN THIS
AFTERNOON.

LONG TERM: WITH A RETURN TO SOUTHERLY FLOW...EXPECT AN UPTICK IN
DIURNAL COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY
AFTERNOON/EVENING AND CONTINUING THROUGH THE END OF THE LONG TERM
WHICH COULD PRESENT SOME ADVERSE CONDITIONS EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...HARTFIELD
AVIATION...ELLIS
Hazardous weather outlook, Jul 18, 6:34 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT SAT JUL 18 2015

NCZ007-021>023-038-039-192245-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
634 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-192245-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
634 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL PEAK BETWEEN 100 AND 105 DEGREES EACH
AFTERNOON...BEGINNING SUNDAY AND CONTINUING INTO THE FIRST HALF
OF NEXT WEEK. A HEAT ADVISORY MAY BE NECESSARY FOR SECTIONS OF
CENTRAL NC EARLY NEXT WEEK.

In the hours before

Special weather statement, Jul 18, 4:57 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT SAT JUL 18 2015

NCZ022-182130-
GUILFORD-
457 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD COUNTY UNTIL 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCLEANSVILLE...OR 11 MILES SOUTHEAST OF
GREENSBORO...MOVING SOUTHEAST AT 5 MPH.

TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MCLEANSVILLE...GIBSONVILLE...PLEASANT GARDEN...FOREST
OAKS...LAKE GUILFORD MACKINTOSH MARINA AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3612 7954 3590 7954 3591 7980 3612 7975
TIME...MOT...LOC 2056Z 315DEG 6KT 3601 7964
Local storm report, Jul 18, 5:14 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     BENSON                  35.38N 78.55W
07/18/2015                   JOHNSTON           NC   911 CALL CENTER

            TREES DOWN IN ROADWAY, REPORTED BY COUNTY
            911.

&&

RAH
Local storm report, Jul 18, 5:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 SE WENDELL            35.76N 78.35W
07/18/2015                   JOHNSTON           NC   911 CALL CENTER

            TREES DOWN IN THE ROADWAY, REPORTED BY
            COUNTY 911.

&&

RAH
Local storm report, Jul 18, 5:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     4 NE BENSON             35.42N 78.50W
07/18/2015                   JOHNSTON           NC   911 CALL CENTER

            TREES IN ROADWAY, REPORTED BY COUNTY 911.

&&

RAH
Local storm report, Jul 18, 6:07 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 SSW WILSON            35.72N 77.93W
07/18/2015                   WILSON             NC   911 CALL CENTER

            TREE BLOWN DOWN ONTO A CAR. TIME RADAR EST.

&&

RAH
Special weather statement, Jul 18, 6:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SAT JUL 18 2015

NCZ007-182330-
PERSON-
650 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON COUNTY UNTIL
730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROXBORO...MOVING EAST AT 15 MPH.

TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...SURL...BETHEL HILL...BUSHY FORK...HYCO LAKE...
HYCO MARINA AND MAYO RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK SHELTER NOW!

&&

LAT...LON 3627 7881 3628 7915 3652 7914 3652 7880
TIME...MOT...LOC 2250Z 290DEG 13KT 3639 7903

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:52 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person68 min
Jul 18, 1:41 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake49 min
Jul 18, 2:06 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Wake39 min
Jul 18, 2:07 PM EDTSevere Thunderstorm WarningRAHVance, Warren38 min
Jul 18, 2:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jul 18, 3:04 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren41 min
Jul 18, 3:18 PM EDTSpecial Weather StatementRAHRandolph57 min
Jul 18, 3:25 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson65 min
Jul 18, 3:33 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Lee42 min
Jul 18, 3:36 PM EDTSevere Thunderstorm WarningRAHHalifax54 min
Jul 18, 3:53 PM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Jul 18, 4:04 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson41 min
Jul 18, 4:34 PM EDTSpecial Weather StatementRAHCumberland26 min
Jul 18, 4:38 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson67 min
Jul 18, 4:57 PM EDTSpecial Weather StatementRAHGuilford33 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne57 min
Jul 18, 6:50 PM EDTSpecial Weather StatementRAHPerson40 min
Jul 18, 7:59 PM EDTSpecial Weather StatementRAHGranville, Vance46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.